Alert archive / Washington / Red Flag Warnings in 2025
Red Flag Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 1, 2025, 2:25 PM PDT for 8 counties in Washington. It took effect at Jul 2, 2025, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2025, 2:25 PM PDT (21:25 UTC)
- In effect from
- Jul 2, 2025, 2:00 PM PDT
- Expired
- Jul 2, 2025, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Columbia County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 108 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.4 hours before the alert went out and 406 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224 WWUS86 KOTX 012125 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 225 PM PDT Tue Jul 1 2025 WAZ703-705>707-021400- /O.UPG.KOTX.FW.A.0002.250702T2100Z-250703T0400Z/ /O.NEW.KOTX.FW.W.0006.250702T2100Z-250703T0400Z/ Okanogan Valley (Zone 703)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 225 PM PDT Tue Jul 1 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 703, 705, 706, AND 707... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 9 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area: Okanogan Valley (Zone 703), Foothills of Central Washington Cascades (Zone 705), Waterville Plateau (Zone 706) and Western Columbia Basin (Zone 707). * Winds: For the Wenatchee area and Waterville Plateau: West 15 to 25 mph with gusts up to 40 mph. For the Okanogan Valley and Western Columbia Basin: West to Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 11 to 19 percent. * Impacts: Rapid fire spread is likely with any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ704-021400- /O.NEW.KOTX.FW.W.0006.250702T2100Z-250703T0400Z/ Methow Valley (Zone 704)- 225 PM PDT Tue Jul 1 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 704... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 9 PM PDT Wednesday. * Affected Area: Methow Valley (Zone 704). * Winds: Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 12 to 17 percent. * Impacts: Rapid fire spread is likely with any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
314 WWUS86 KOTX 021313 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 613 AM PDT Wed Jul 2 2025 ...DRY AND WINDY CONDITIONS ACROSS CENTRAL WASHINGTON WEDNESDAY AFTERNOON THROUGH THE EARLY EVENING... WAZ703>707-030400- /O.CON.KOTX.FW.W.0006.250702T2100Z-250703T0400Z/ Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 613 AM PDT Wed Jul 2 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 703, 704, 705, 706, AND 707... * Affected Area: Okanogan Valley (Zone 703), Methow Valley (Zone 704), Foothills of Central Washington Cascades (Zone 705), Waterville Plateau (Zone 706) and Western Columbia Basin (Zone 707). * Winds: For the Wenatchee area and Waterville Plateau: West 15 to 25 mph with gusts up to 40 mph. For the Okanogan Valley and Western Columbia Basin: West to Southwest 10 to 20 mph with gusts up to 30 mph. For the Methow Valley: Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: 12 to 18 percent. * Impacts: Rapid fire spread is likely with any new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
025 WWUS86 KOTX 021626 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 926 AM PDT Wed Jul 2 2025 ...DRY AND WINDY CONDITIONS ACROSS CENTRAL WASHINGTON AND THE LOWER PALOUSE AND SNAKE RIVER THIS AFTERNOON THROUGH THE EARLY EVENING... WAZ709-030400- /O.EXA.KOTX.FW.W.0006.250702T2100Z-250703T0400Z/ Lower Palouse - Snake River (Zone 709)- 926 AM PDT Wed Jul 2 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 709... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM this afternoon to 9 PM PDT this evening. * Affected Area: Lower Palouse -Snake River (Zone 709). * Winds: West 15 to 20 mph with gusts up to 30 mph. * Relative Humidities: 14 to 21 percent. * Impacts: Rapid fire spread is likely with any new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ703>707-030400- /O.CON.KOTX.FW.W.0006.250702T2100Z-250703T0400Z/ Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 926 AM PDT Wed Jul 2 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 703, 704, 705, 706, AND 707... * Affected Area: Okanogan Valley (Zone 703), Methow Valley (Zone 704), Foothills of Central Washington Cascades (Zone 705), Waterville Plateau (Zone 706) and Western Columbia Basin (Zone 707). * Winds: For the Wenatchee area and Waterville Plateau: West 15 to 25 mph with gusts up to 40 mph. For the Okanogan Valley and Western Columbia Basin: West to Southwest 10 to 20 mph with gusts up to 30 mph. For the Methow Valley: Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: 12 to 18 percent. * Impacts: Rapid fire spread is likely with any new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
669 WWUS86 KOTX 030355 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 855 PM PDT Wed Jul 2 2025 WAZ703>707-709-030500- /O.EXP.KOTX.FW.W.0006.000000T0000Z-250703T0400Z/ Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Lower Palouse - Snake River (Zone 709)- 855 PM PDT Wed Jul 2 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 703, 704, 705, 706, 707, AND 709... Winds are gradually decreasing and humidities will rise as temperates lower after sunset, therefore the Red Flag Warning is being allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 1, 2:25 PM PDT, 0 minutes earlier. Its key messages:
- Hot Tuesday including moderate to locally major HeatRisk.
- A 15% chance of thunderstorms producing little rain Wednesday.
- Dry and Windy conditions Wednesday in central Washington with elevated to critical fire weather concerns.
- Not as hot Thursday and Independence Day with high temperatures in the 80s
Area forecast discussion, Jul 1, 2:25 PM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
225 PM PDT Tue Jul 1 2025
.KEY MESSAGES...
- Hot Tuesday including moderate to locally major HeatRisk.
- A 15% chance of thunderstorms producing little rain Wednesday.
- Dry and Windy conditions Wednesday in central Washington with
elevated to critical fire weather concerns.
- Not as hot Thursday and Independence Day with high
temperatures in the 80s
&&
.SYNOPSIS...
A weak weather system tracking through Wednesday will deliver a
slight chance of showers and thunderstorms producing little
rain. Dry and windy conditions will also lead to increased fire
weather concerns on Wednesday in Central Washington. Temperatures
will cool into the 80s for Thursday and Independence Day before
heating back up next week.
&&
.DISCUSSION...
Tonight through Wednesday morning: Broad southwest flow
continues across the region with limited moisture over Eastern
Washington and North Idaho promoting mostly clear skies and hot
temperatures through this evening. Heat Advisories remain in
place through 9 PM. Tonight, a mid level wave over Oregon gets
picked up by an approaching upper trough, with an axis of
elevated moisture/instability tracking along and east of a line
from Moses Lake to Colville Wednesday morning. CAM's models are
picking up on elevated convection mostly in the form of high
based showers, but with some embedded higher reflectivities
indicative of potential lightning. With 700-500mb MU CAPE of
200-400 J/KG and it being within the 0 to -20C thermal layer,
can not ruled out a handful of lightning strikes across Eastern
Washington into the ID Panhandle. Although the latest models
have trended slightly weaker. Yet with any storms that develop,
the fast storm motion and dry sub cloud layer means any storms
will have only light rain. This raises the concern of potential
new fire starts with any lightning that does occur.
Wednesday afternoon and evening: Attention turns to critical
fire weather conditions in Central WA as pressure gradients
tighten with the approaching trough and weakening ridge over the
region. The Fire Weather Watch has been upgraded to a Red Flag
Warning for the Okanogan Valley down through the Wenatchee
area, Waterville Plateau, and Moses Lake area. The Methow Valley
has been added as well. Dry and windy conditions will lead to
the potential for rapid fire spread with any new fire starts.
Thursday through Tuesday: Drier and more stable air moves into
the region on Thursday as an upper low moving into Central BC
results in increasing westerly flow. Heading into Independence
Day another mid level wave is shown by the ensembles to pass to
our south across Oregon. The bulk of the models maintain dry
weather across the region, with a 20-30% chance of showers
limited to far SE Washington, the Lewiston area, and Camas
Prairie. Over the weekend into early next week there is good
model agreement of an upper ridge gradually building over the
weekend before amplifying into Monday and Tuesday. This leads to
a gradual warmup over the weekend, and then more significant
warming. Currently the NBM has next Tuesday just as hot as
today. JW
&&
.AVIATION...
18Z TAFS: VFR conditions will prevail through the next 24
hours. Some hi-res models are showing elevated showers/isolated
thunderstorms moving into eastern Washington after 10z Wednesday
but confidence is too low to include in any of the TAFs. A
breakdown of the upper level ridge will increase onshore flow
Tuesday evening with breezy winds through the Cascade gaps
impacting EAT/EPH.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in conditions remaining VFR. Low confidence in showers at any
TAF site early Wednesday morning, but any showers will bring the
risk of isolated lightning strikes and gusty winds. JW
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 64 91 57 84 55 82 / 0 20 0 0 0 10
Coeur d'Alene 64 90 58 83 56 82 / 0 20 10 0 0 10
Pullman 60 87 53 80 52 78 / 0 10 10 0 10 10
Lewiston 69 97 63 89 61 86 / 0 10 10 0 10 20
Colville 55 91 48 82 47 82 / 0 20 0 0 0 10
Sandpoint 57 89 54 81 51 80 / 0 20 10 0 10 10
Kellogg 68 88 60 79 58 77 / 0 10 10 0 10 20
Moses Lake 64 95 57 87 55 86 / 0 10 0 0 0 0
Wenatchee 69 91 62 84 59 85 / 0 0 0 0 0 0
Omak 63 95 56 86 55 87 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Heat Advisory until 9 PM PDT this evening for Central Chelan
County-Lower Garfield and Asotin Counties-Moses Lake Area-
Northeast Mountains-Okanogan Highlands-Okanogan Valley-
Spokane Area-Upper Columbia Basin-Washington Palouse-
Waterville Plateau-Wenatchee Area-Western Okanogan County.
Red Flag Warning from 2 PM to 9 PM PDT Wednesday for Foothills
of Central Washington Cascades (Zone 705)-Methow Valley
(Zone 704)-Okanogan Valley (Zone 703)-Waterville Plateau
(Zone 706)-Western Columbia Basin (Zone 707).
ID...Heat Advisory until 9 PM PDT this evening for Coeur d'Alene
Area-Idaho Palouse-Lewis and Southern Nez Perce Counties-
Lewiston Area-Northern Panhandle.
&&Nearby
Red Flag Warnings in Washington, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.